Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 57, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2018, 3:34 PM EDT for Amherst County, Buckingham County, Rockbridge County, Virginia. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 10, 2018, 4:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Buckingham County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:38 PM EDT | TSTM WND DMG | 5 Nw Amherst, VA | TREE DOWN ON LOWESVILLE ROAD OFF OF ROUTE 60 |
| Jun 10, 3:48 PM EDT | TSTM WND DMG | 5 Wnw Clifford, VA | TREE DOWN AT STONEHOUSE LAKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WUUS51 KRNK 101934
SVRRNK
VAC009-029-163-102015-
/O.NEW.KRNK.SV.W.0057.180610T1934Z-180610T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
334 PM EDT SUN JUN 10 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
East central Rockbridge County in west central Virginia...
Northeastern Amherst County in central Virginia...
Northwestern Buckingham County in central Virginia...
* Until 415 PM EDT
* At 334 PM EDT, severe thunderstorms extended from Alto to near
Clifford, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
Cornwall...
and Centenary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3756 7914 3782 7936 3789 7916 3786 7915
3781 7917 3781 7914 3778 7911 3778 7907
3772 7907 3770 7899 3760 7892 3764 7880
3764 7872 3770 7869 3768 7866 3768 7864
3771 7865 3776 7861 3776 7850 3766 7842
TIME...MOT...LOC 1934Z 253DEG 21KT 3778 7923 3764 7912
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
410
WWUS51 KRNK 101936
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
336 PM EDT SUN JUN 10 2018
VAC029-101946-
/O.CAN.KRNK.SV.W.0057.000000T0000Z-180610T2015Z/
Buckingham VA-
336 PM EDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHWESTERN BUCKINGHAM COUNTY IS CANCELLED...
No storms are currently affecting Buckingham county.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3756 7914 3782 7936 3789 7916 3786 7915
3781 7917 3781 7914 3778 7911 3778 7907
3772 7907 3770 7899 3760 7892
TIME...MOT...LOC 1936Z 253DEG 21KT 3778 7923 3764 7912
$$
VAC009-163-102015-
/O.CON.KRNK.SV.W.0057.000000T0000Z-180610T2015Z/
Rockbridge VA-Amherst VA-
336 PM EDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EAST CENTRAL ROCKBRIDGE AND NORTHEASTERN AMHERST COUNTIES...
At 336 PM EDT, severe thunderstorms were located along a line
extending from Alto to near Forks Of Buffalo, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
Cornwall...
and New Glasgow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3756 7914 3782 7936 3789 7916 3786 7915
3781 7917 3781 7914 3778 7911 3778 7907
3772 7907 3770 7899 3760 7892
TIME...MOT...LOC 1936Z 253DEG 21KT 3778 7923 3764 7912
HAIL...1.00IN
WIND...60MPH
$$
MBS685
WWUS51 KRNK 102005
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
405 PM EDT SUN JUN 10 2018
VAC009-163-102015-
/O.EXP.KRNK.SV.W.0057.000000T0000Z-180610T2015Z/
Rockbridge VA-Amherst VA-
405 PM EDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCKBRIDGE AND
NORTHEASTERN AMHERST COUNTIES WILL EXPIRE AT 415 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3756 7914 3782 7936 3789 7916 3786 7915
3781 7917 3781 7914 3778 7911 3778 7907
3772 7907 3770 7899 3760 7892
TIME...MOT...LOC 2005Z 253DEG 21KT 3782 7905 3768 7894
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:28 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 10, 3:28 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 328 PM EDT Sun Jun 10 2018 .SYNOPSIS... A frontal boundary will drift very slowly south through the midweek, then dissipate. Another front stalls to our north by Thursday, then shifts south of us through the weekend. && .NEAR TERM /THROUGH MONDAY/... As of 250 PM EDT Sunday... Several areas of convection have fired this afternoon, 1 well east of our area, one along/east of the Blue Ridge and the other from the Alleghany Highlands to the Mountain Empire. The activity east of the Blue Ridge more along a shallow convergent zone, fueled by SBCAPEs of 1500-3000 J/Kg, though with higher pwats DCAPEs are low. Storm motion along/north of Bluefield to Appomattox around 15 to 20 mph, but around 10 mph across NC. A small threat of isolated wet microbursts/large hail thru this afternoon, with best threat east of a Amherst to Greensboro line where the CAPES are higher. The scattered to broken line in WV to far SW VA is more fueled by an Mesoscale Convective Vort (MCV) that has been weakening somewhat as it moves toward WV, with better vort situated across the Cumberland Plateau of TN. With lower CAPES in the west, appears severe threat is a bit more limited. Will have to watch how storms line up and interact with any outflow in terms of hydro issues, but currently confidence is high that any hydro concerns will be isolated, so no flash flood watches necessary. Going into tonight, high-res solutions showing activity drying out in the west, with last line moving east of the piedmont area by 1- 2AM. Next we look upstream over the Ohio Valley with a sharper shortwave moving southeast to the KY/WV/OH border by Monday morning. Will see front shift southward Monday with increased threat of more coverage of showers/storms. Excessive rainfall outlook and models favor higher flood threat over WV, southeast toward the Alleghanys. Will hold off on a watch for now and will see how upstream convection materializes as best heavy rain threat will be Monday afternoon. Severe threat Monday is marginal and cloud cover and speed of upstream system or development overhead may hinder strong insolation. If any sun appears, may see again isolated wind damage. Lows tonight stay up in the 60s, with highs Monday limited by cloud cover but looks cooler in our northern CWA with lower to mid 70s (Amherst to Greenbrier), to upper 70s to lower 80s in the middle from Bluefield to Lynchburg, as well as the rest of the mountains, to mid 80s southeast. Confidence high on wet forecast and isolated threat of severe and flooding, but lower on locations. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 245 PM EDT Sunday... Models are advertising a little slower movement of the front in how far it progresses and keeps more of an upper trough axis situated from KY/Indiana east to VA/NC during Monday night-Tuesday night such that weather will stay active, though appears most of the area will reside on the north side/wedge side of the front, so overall severe threat will be diminished by potential for organized clusters along the front could bring a period of heavier downpours Monday night and more in the west/mountains Tue-Tue night. Still too far out for any watches. By Wednesday, front moves back north and we get back into a isolated to scattered regime with heating and outflow boundaries being the main forcing mechanism, so kept pops low. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 300 PM EDT Sunday... No changes to the forecast this period, next front works in Thursday stalling to our north then high pressure moves into New England as deep trough heads into New Brunswick with axis shifting east of us. Still model differences suggest keeping low chance pops over the weekend. Confidence is low beyond Thursday. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... As of 130 PM EDT Sunday... Little has changed with the synoptic conditions since this time yesterday. Scattered storms firing up this afternoon from along and west of the Blue Ridge will shift east around 10-15 kts through the afternoon. Will see storms close enough to all airports to have VCTS in, and trying to time storms per high-res models and radar trends so added tempo groups thinking each airport can expect a thunderstorm. Confidence medium on this. Front starts to sag southeast tonight, but we are likely to see some low clouds and/or fog at places that had rain. Confidence higher at BCB/LWB for getting LIFR fog by morning, but MVFR at other sites, though BLF could also see some lower cigs. Medium confidence on this, but high confidence on sub-VFR after 09z tonight. Going to see fog/low clouds lift Monday morning with convection arriving toward the end of the taf period, but leaving it out as more widespread looks likely after 18z Monday. Winds will remain light and variable through most of the period, perhaps favoring light southwest during the daytime hours, except erratic around TSRA. .Extended Aviation Discussion... A cold front will move across the Ohio Valley and into the Mid- Atlantic region into Monday and Tuesday. This front will likely stall or drift only slightly further south into early next week, keeping unsettled conditions in place for several days. Model guidance suggests high likelihood for showers and thunderstorms with potential for sub-VFR ceilings and visibilities with the greater coverage shifting into southern sections by Tuesday. Overall, Monday afternoon still appears to be the day with the most widespread coverage of convection and associated aviation difficulties. There will still be periods of MVFR and even VFR. Conditions are expected to improve a bit through the later half of next week, but still a threat of at least diurnally driven showers/thunderstorms with daily potential for late night fog/low clouds each day during the period. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...WP LONG TERM...WP AVIATION...RAB/WP
Hazardous weather outlook, Jun 10, 6:11 AM EDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 611 AM EDT Sun Jun 10 2018 NCZ001>006-018>020-VAZ009-012-015>017-032-033-043-044-058-111100- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Smyth-Wythe-Grayson-Carroll-Floyd-Patrick-Franklin-Henry- Pittsylvania-Halifax- 611 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. Isolated to scattered showers and thunderstorms are expected this afternoon and tonight. Isolated thunderstorms will be capable of producing locally heavy rainfall and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms are expected Monday. Locally heavy rainfall resulting in localized flooding or flash flooding will be the main threat. A few storms could also become severe producing damaging wind gusts and marginally severe hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed mainly Monday afternoon and evening. VAZ007-010-013-014-022>024-034-035-045>047-059-111100- Tazewell-Bland-Pulaski-Montgomery-Roanoke-Botetourt-Rockbridge- Bedford-Amherst-Campbell-Appomattox-Buckingham-Charlotte- 611 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected this afternoon and evening. Locally heavy rainfall resulting in localized flooding or flash flooding will be the main threat. A few storms could also become severe producing damaging wind gusts and marginally severe hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms are expected again Monday. Locally heavy rainfall resulting in localized flooding or flash flooding will be the main threat. A few storms could also become severe producing damaging wind gusts and marginally severe hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon, this evening, and again Monday afternoon and evening. VAZ011-018>020-WVZ042>044-507-508-111100- Giles-Craig-Alleghany VA-Bath-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 611 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected this afternoon and tonight. Locally heavy rainfall resulting in localized flooding or flash flooding will be the main threat. A few storms could also become severe producing damaging wind gusts and marginally severe hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms are expected again Monday. Locally heavy rainfall resulting in localized flooding or flash flooding will be the main threat. A few storms could also become severe producing damaging wind gusts and marginally severe hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon, this evening, and again Monday afternoon and evening. RAB
In the hours before
Special weather statement, Jun 10, 2:26 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
226 PM EDT SUN JUN 10 2018
VAZ033-044-101900-
Franklin-Pittsylvania-
226 PM EDT SUN JUN 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PITTSYLVANIA AND
NORTHEASTERN FRANKLIN COUNTIES...
Until 300 PM EDT
At 225 PM EDT, a strong thunderstorm was located near Northwest Smith
Mountain Lake, moving southeast at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Penhook...
Burnt Chimney...
Western Smith Mountain Lake...
Union Hall...
and Northwest Smith Mountain Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3711 7991 3723 7982 3721 7980 3723 7978
3720 7978 3719 7972 3715 7971 3716 7970
3714 7967 3709 7961 3708 7962 3704 7960
3703 7956 3705 7954 3702 7950 3704 7948
3706 7949 3706 7946 3705 7946 3694 7955
TIME...MOT...LOC 1825Z 303DEG 17KT 3716 7978
MBSSpecial weather statement, Jun 10, 3:05 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
305 PM EDT SUN JUN 10 2018
VAZ007-WVZ042-101945-
Tazewell-Mercer-
305 PM EDT SUN JUN 10 2018
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN TAZEWELL AND
SOUTHWESTERN MERCER COUNTIES...
Until 345 PM EDT
At 304 PM EDT, radar indicated strong thunderstorms extending from
near Tiptop to near War. Movement was east at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Bluefield...
Pocahontas...
Bramwell...
Ceres...
and Montcalm.
This includes The following Location Mercer County Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3724 8151 3726 8150 3725 8148 3727 8145
3727 8142 3731 8140 3732 8137 3742 8131
3742 8130 3741 8129 3742 8128 3746 8130
3728 8111 3722 8128 3720 8150 3722 8153
TIME...MOT...LOC 1904Z 253DEG 15KT 3727 8149 3735 8162
MBSSpecial weather statement, Jun 10, 3:08 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
308 PM EDT SUN JUN 10 2018
VAZ024-035-102015-
Amherst-Rockbridge-
308 PM EDT SUN JUN 10 2018
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ROCKBRIDGE AND
AMHERST COUNTIES AND THE CITY OF BUENA VISTA...
Until 415 PM EDT
At 307 PM EDT, radar indicated strong thunderstorms extending from
near Buena Vista to near Naola. Movement was northeast at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Buena Vista...
Amherst...
Forks Of Buffalo...
Clifford...
and Naola.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3786 7915 3781 7917 3781 7914 3778 7911
3778 7908 3772 7907 3770 7903 3770 7899
3755 7890 3747 7920 3749 7922 3751 7922
3749 7926 3751 7926 3751 7929 3773 7942
3788 7915
TIME...MOT...LOC 1907Z 244DEG 14KT 3768 7935 3756 7923
MBSLocal storm report, Jun 10, 3:14 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 4 SSW NORTHWEST SMITH M 37.12N 79.74W
06/10/2018 FRANKLIN VA 911 CALL CENTER
TREE DOWN ON LOST MOUNTAIN ROAD. TIME RADAR ESTIMATED.
&&
JRUCKMANSpecial weather statement, Jun 10, 3:24 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
324 PM EDT SUN JUN 10 2018
VAZ019-020-023-024-102015-
Bath-Botetourt-Rockbridge-Alleghany-
324 PM EDT SUN JUN 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN ALLEGHANY...ROCKBRIDGE...SOUTHEASTERN BATH AND NORTH
CENTRAL BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA...THE CITY OF
COVINGTON AND THE CITY OF LEXINGTON...
Until 415 PM EDT
At 323 PM EDT, radar indicated strong thunderstorms extending from
near Staunton to near Covington. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lexington...
Covington...
Clifton Forge...
Goshen...
and Millboro.
This includes The following Location VMI.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3792 7919 3788 7915 3788 7916 3773 7941
3769 7944 3778 8012 3807 7945
TIME...MOT...LOC 1923Z 274DEG 25KT 3813 7923 3781 7997
MBSSpecial weather statement, Jun 10, 3:30 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
330 PM EDT SUN JUN 10 2018
VAZ033-034-044-102030-
Franklin-Bedford-Pittsylvania-
330 PM EDT SUN JUN 10 2018
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PITTSYLVANIA...SOUTHWESTERN BEDFORD AND NORTHEASTERN FRANKLIN
COUNTIES...
Until 430 PM EDT
At 330 PM EDT, radar indicated strong thunderstorms extending from
near Pittsville to near Ajax to Penhook to near Western Smith
Mountain Lake. Movement was southeast at 15 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Gretna...
Boones Mill...
Moneta...
Penhook...
and Burnt Chimney.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3681 7947 3711 7996 3725 7976 3711 7941
3706 7944 3706 7941 3709 7940 3710 7938
3705 7927
TIME...MOT...LOC 1930Z 294DEG 12KT 3704 7948 3700 7957 3698 7965 3707
7978
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:59 PM EDT | Special Weather Statement | RNK | City of Salem | 31 min |
| Jun 10, 1:29 PM EDT | Special Weather Statement | RNK | Botetourt | 31 min |
| Jun 10, 1:39 PM EDT | Special Weather Statement | RNK | Henry | 36 min |
| Jun 10, 1:46 PM EDT | Areal Flood Advisory | RNK | Roanoke | 4 hr |
| Jun 10, 2:12 PM EDT | Special Weather Statement | RNK | Bedford | 48 min |
| Jun 10, 2:24 PM EDT | Special Weather Statement | RNK | Franklin | 36 min |
| Jun 10, 2:26 PM EDT | Special Weather Statement | RNK | Franklin | 34 min |
| Jun 10, 2:33 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 57 min |
| Jun 10, 3:08 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 67 min |
| Jun 10, 3:24 PM EDT | Special Weather Statement | RNK | Alleghany, Rockbridge, City of Covington, City of Lexington | 51 min |
| Jun 10, 3:30 PM EDT | Special Weather Statement | RNK | Franklin | 60 min |
| Jun 10, 3:40 PM EDT | Areal Flood Advisory | RNK | Bedford, Franklin, Pittsylvania | 4 hr |
| Jun 10, 4:17 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 43 min |
| Jun 10, 4:23 PM EDT | Special Weather Statement | RNK | Craig, Roanoke, City of Salem | 67 min |
| Jun 10, 4:38 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Grayson, City of Galax | 52 min |
| Jun 10, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, City of Galax | 60 min |
| Jun 10, 4:52 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 53 min |
| Jun 10, 5:01 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 119 min |
| Jun 10, 5:14 PM EDT | Special Weather Statement | RNK | Botetourt | 46 min |
| Jun 10, 5:29 PM EDT | Special Weather Statement | RNK | Floyd | 16 min |
| Jun 10, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Roanoke | 25 min |
| Jun 10, 5:57 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 48 min |
| Jun 10, 6:01 PM EDT | Special Weather Statement | RNK | Buckingham | 59 min |
| Jun 10, 6:08 PM EDT | Special Weather Statement | RNK | City of Roanoke | 52 min |
| Jun 10, 6:20 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 44 min |
| Jun 10, 7:35 PM EDT | Special Weather Statement | RNK | Pittsylvania | 40 min |
| Jun 10, 7:38 PM EDT | Special Weather Statement | RNK | Campbell | 37 min |
| Jun 10, 7:49 PM EDT | Special Weather Statement | RNK | City of Danville | 26 min |
| Jun 10, 7:55 PM EDT | Special Weather Statement | RNK | Halifax | 20 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.